Wildfire, Stonewall
- When
- June 13, 6:00 PM CST to June 15, 12:00 PM CST
- Where
- Stonewall forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.179, -100.253 (the zone’s center; the record gives no point)
The Springer Wildfire began in Stonewall County on the 13th and was contained on the 15th after burning 2000 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
The Springer Wildfire began in Stonewall County on the 13th and was contained on the 15th after burning 2000 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 13, 5:41 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 641 PM CDT MON JUN 13 2011 .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH THIS TAF CYCLE. WIND SPEEDS WILL REMAIN BREEZY THROUGH THE OVERNIGHT HOURS OUT OF THE SOUTH TO SOUTHWEST. JORDAN && .PREV DISCUSSION... /ISSUED 405 PM CDT MON JUN 13 2011/ SHORT TERM... TSTM CHANCES ARE QUITE LOW THIS EVENING...BUT WE HAVE HELD ON TO AN ISOLD MENTION IN A SW-NE BAND ACROSS THE FA. THE SW SPLNS MAY HAVE THE HIGHEST CHANCE TO SEE ANY ACTIVITY MOVING NEWD FROM THE WRN PERMIAN BASIN AND SE NM. TSTMS WILL BE WEAK OWING TO VERY LOW CAPE...BUT GUSTY AND DUSTY OUTFLOWS WILL LIKELY ACCOMPANY ANY TSTM ACTIVITY. OTHERWISE...HOT TEMPS WILL CONTINUE. AS OF 3 PM...THE HIGH AT LUBBOCK WAS 104F...ONE DEGREE SHY OF THE RECORD. IT WILL BE MILD AND BREEZY OVERNIGHT. TUESDAY...A COLD FRONT CURRENTLY LOCATED NEAR THE OKLA PANHANDLE WILL MAKE ONLY SLIGHT PROGRESS INTO THE NRN TX PANHANDLE. A SFC TROUGH EXTENDING SOUTHWARD THROUGH THE CENTRAL TX PANHANDLE INTO THE WRN SPLNS WILL TIGHTEN UP THE DRYLINE ROUGHLY FROM BRISCOE/HALL COUNTIES...S-SW TO TERRY/LYNN COUNTIES. STRONG HEATING ONCE AGAIN WILL TEND TO MIX OUT THE MOISTURE...BUT THE NAM DOES SHOW UP TO ABOUT 1K J/KG OF MLCAPE REMAINING IN THE AFTERNOON ALONG AND EAST OF THE DRYLINE. ALOFT...A SHORTWAVE TROUGH CURRENTLY IN THE VICINITY OF THE 4-CORNERS WILL PASS ACROSS THE SRN PLAINS...PROVIDING A MODICUM OF LIFT THAT...IN COMBINATION WITH CONVERGENCE ALONG THE DRYLINE...WILL RESULT IN THE POTENTIAL FOR AT LEAST ISOLD CI...AND WE HAVE ADDED A SLGT CHC MENTION OF TSTMS TO THE GRIDS. DEEP-LAYER SHEAR WILL LIKELY DECREASE QUICKLY SOUTH OF THE TX PANHANDLE...WITH ABOUT 20 KTS OF 0-6KM SHEAR INDICATED FOR MOST OF THE AREA. SO...LOW-END CAPE AND SHEAR VALUES SHOULD KEEP THE OVERALL SVR THREAT LOW...BUT D-CAPE VALUES SHOULD SUPPORT THE THREAT OF ISOLD SVR WIND GUSTS. TEMPS WILL LIKELY NOT CHANGE MUCH TOMORROW WITH THE FRONT TO OUR NORTH...BUT WITH THE UPPER-TROUGH PASSAGE WE CAN HOPE FOR A COUPLE DEGREES OF COOLING ACROSS THE NORTHERN ZONES. LONG TERM... THE LATEST NAM CONTINUES TO GENERATE A COMPLEX OF STORMS NORTH OF THE FRONTAL BOUNDARY TUE EVENING AS THE SHORTWV TROUGH PASSES. WITH THE POTENTIAL FOR COLD POOL DEVELOPMENT AND DYNAMICS BEHIND THE FRONT SEE NO REASON WHY IT WOULD NOT GET AN EXTRA BOOST SOUTH INTO THE SOUTH PLAINS OVERNIGHT. HAVE CONTINUED MENTION OF POPS MAINLY ACROSS THE ROLLING PLAINS OVERNIGHT AS THE FRONT PUSHES THROUGH. THE WESTERN END OF THE BOUNDARY BEGINS TO WASH OUT ON WED BUT EASTERLY FLOW DURING THE DAY AND SLIGHTLY LOWER THICKNESSES SHOULD HELP TEMPERATURES REMAIN IN THE 90S FOR THE MOST PART. AM STILL QUITE INTERESTED IN POTENTIAL FOR BRIEF NORTHWEST FLOW ALOFT LATE WED COMBINED WITH UPSLOPE SURFACE FLOW AND MOISTURE POOLING BEHIND THE BOUNDARY TO ALLOW ANY STORMS THAT DEVELOP ALONG THE MOUNTAINS TO MOVE SOUTHEAST INTO THE PNHDLS AND NORTHWEST SOUTH PLAINS. WHILE THE GFS FAILS TO BRING THE FRONT INTO THE AREA IT DOES SHOW THE BRIEF NW FLOW ALOFT WED BUT OTHERWISE REMAINS DRY. WITH UNCERTAINTIES IN STORMS FORMING ALONG THE MOUNTAINS DUE TO SUBSIDENCE BENEATH THE BUILDING RIDGE AND LIMITED DEEP LAYER MOISTURE HAVE OPTED TO KEEP POPS BELOW 15%. ANOTHER PROSPECTIVE AREA FOR CONVECTION WED COULD BE ALONG REMNANT FRONTAL BOUNDARY ACROSS THE BIG COUNTRY BUT THESE STORMS SHOULD REMAIN EAST OF THE CWA. SOUTHERLY FLOW RETURNS ON THU WITH SLOSHING DRYLINE EXPECTED THROUGH THE REMAINDER OF THE WEEK AS SW FLOW ALOFT DEVELOPS BY LATE THU. VERY LOW CHANCES EXIST FOR HIGH BASED CONVECTION ALONG THE DRYLINE OTHERWISE WEAK SHRTWVS IN THIS FLOW REGIME WILL AID IN CYCLOGENESIS ACROSS SE CO/SW KS EACH DAY. THIS WILL KEEP GENERALLY SW FLOW AT THE SURFACE ON THE CAPROCK AND VERY LOW RH VALUES IN PLACE ALONG WITH TEMPERATURES BACK AOA THE CENTURY MARK. THICKNESS VALUES RISE SLIGHTLY INTO THE WEEKEND THUS WE WILL REMAIN HOT BUT HOPEFULLY NOT MAKE A RUN AT RECORD HIGHS WHICH ARE ABOVE 105. FIRE WEATHER... STRONGER SOUTHERLY WINDS TODAY HAVE CAUSED WIDESPREAD CRITICAL CONDITIONS TO DEVELOP. A RED FLAG WARNING REMAINS IN EFFECT FOR ALL BUT THE SW SPLNS UNTIL 9 PM THIS EVENING. WINDS WILL REMAIN ELEVATED OVERNIGHT. THE WIND SPEEDS WILL BE LOWER ON TUESDAY...AND SO WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED ALTHOUGH THE AIRMASS WILL REMAIN HOT AND RELATIVELY DRY. THERE IS A CHANCE OF AN ISOLD TSTM THIS EVENING ACROSS THE SOUTHWEST SPLNS AND TUESDAY AFTERNOON AND EVENING ACROSS MUCH OF THE CENTRAL SPLNS AND ROLLING PLAINS. GIVEN THE LACK OF MOISTURE...FIRE STARTS FROM LIGHTNING WILL BE A THREAT WITH ANY STORM ACTIVITY. WE WILL NEED TO WATCH FOR ADDITIONAL CRITICAL FIRE WEATHER CONDITIONS LATER THIS WEEK AS SOUTHERLY WINDS STRENGTHEN IN RESPONSE TO FALLING PRESSURES ALONG THE LEE OF THE ROCKIES. BREEZY CONDITIONS ARE POSSIBLE THU THROUGH SAT WITH AFTERNOON TEMPERATURES ABOVE THE CENTURY MARK AND AFTERNOON RELATIVE HUMIDITY VALUES BELOW 10%. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 98 59 91 66 / 10 10 10 10 10 TULIA 69 98 61 92 66 / 10 10 10 10 10 PLAINVIEW 69 99 64 93 68 / 10 10 10 10 10 LEVELLAND 69 103 65 95 69 / 20 10 10 10 10 LUBBOCK 73 104 66 95 70 / 20 20 10 10 10 DENVER CITY 69 105 67 98 70 / 20 10 10 10 10 BROWNFIELD 69 104 67 97 69 / 20 10 10 10 10 CHILDRESS 73 106 66 96 71 / 10 20 20 10 10 SPUR 72 105 68 98 70 / 10 20 10 10 10 ASPERMONT 75 107 70 100 73 / 10 10 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>032-036>038-042>044. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1055 AM CDT MON JUN 13 2011 TXZ021>044-141600- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1055 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED HIGH BASED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. ANY STORMS THAT DO FORM WILL LIKELY PRODUCE LITTLE RAINFALL BUT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND RESTRICTIONS TO VISIBILITY FROM BLOWING DUST. FIRE WEATHER BREEZY SOUTHERLY WINDS WILL COMBINE WITH HOT TEMPERATURES...DRY AIR...AND EXTREMELY CURED FUELS TO CREATE AN ELEVATED TO CRITICAL FIRE DANGER ACROSS THE ENTIRE REGION THIS AFTERNOON AND EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR THE EXTREME SOUTHERN PANHANDLE...NORTHERN SOUTH PLAINS AND THE ROLLING PLAINS FROM NOON THROUGH 9 PM CDT. IN ADDITION...A RANGE LAND FIRE DANGER STATEMENT IS IN EFFECT FOR THE CENTRAL AND SOUTHERN SOUTH PLAINS FROM NOON THROUGH 9 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY DUE TO A LIMITED SEVERE WEATHER THREAT.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319033.